Medication question for granddaughter with ADHD
The length of duration of Guanfacine is such that I am not sure that it will help her at school if she is taking it at night. Also it is usually not supposed to affect the appetite. So something is going on here that is kind of unusual. Like most things dealing with these meds, it will take some trial and error.
One thought is that if she does have ADHD, it is typical to have problems sleeping at night, and this will really affect you during the day. See this link - http://connect.additudemag.com/groups/topic/Sleeping/
Many parents will use Melatonin to help with this. Besides all the natural sleep methods noted here - http://www.additudemag.com/adhd/article/7547.html
The hunger issue is puzzleing. Kids on stimulant medications will have hunger issues as it affects their appitite until it wears off and then they can be very hungry. But your med is not suspossed to have this effect. I guess the answer is to make sure she has plenty to eat and a good snack at bedtime.
But above all, do talk to your doctor. I don't think that taking the med at night will help at school. You might try cutting back the dose to 1mg in the AM and see what happens. And some kids will do a stimulant med in the morning and the Guafacine at night with good results. Anyway, do talk with your doctor as I don't think what you are doing will help during the day. But I am certainly very curious to see what you find out. Please post back and let me know how things are going. Best wishes. Read More At : ...